MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421364
Medical Device Problem Codes Difficult to Insert (1316); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a revision of freeman samuelson tkr surgery, one (1) legion hk 11mm bolt sleeve (batch 23ctm0045b) could not be inserted past the polyethylene of the hyperextension stop and link of the femoral component (1) lgn hk fem assembly sz 4 rt.After repeated attempts, a second sleeve was opened to determine if there was an issue; however, the same fault occurred with one (1) legion hk 11mm bolt sleeve (batch 21jtm0038c).On careful examination, it was determined that the polyethylene in the hyperextension stop and link of the femoral component was restricting the sleeve from passing.The legion hk 11mm bolt sleeve was forced through using a mallet, which removed some polyethylene and allowed for full insertion of the sleeve.The bolt was then inserted successfully, and the implants were locked.The femoral component had already been cemented into the femur, and removal was deemed unfeasible.Additionally, no alternative implant of the same size was available.Reportedly, this incident appeared to have resulted from a manufacturing issue with the hyperextension stop and link of the femoral component, as there was excess polyethylene obstructing the sleeve passage.The procedure was resumed after a significant surgical delay greater than 30min using a smith and nephew backup device, and no patient injuries were reported.

Brand Name
LGN HK FEM ASSEMBLY SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22025487
Report Number1020279-2025-00873
Device Sequence Number7266714
Product Code KRO
UDI-Device Identifier00885556414941
UDI-Public885556414941
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71421364
Device Lot Number23FM08483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/15/2025
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown